Ask a doctor

1 Week on Roaccutan and Acne is Worse

I had my acne six months ago and tried antibiotics pills but the acne gets back as soon as the antibiotics course over, eventually I started with Roaccutan but the strange part my acne got worse as never before, what should I do?

Doctor Answers (1)

Acne getting worse on Accutane/Roaccutane

+2

It is not unusual to have a small flare of acne when starting Accutane.  If it is just a few additional pimples, that is normal and they will start healing soon. 

If the flare is severe, this needs to be addressed immediately.  Severe flares can lead to additional scarring.  There are several things that can be done, all of course to be decided by your physician who is familiar with your skin and the type of acne you have.

1. prednisone may be needed to help a severe flare and to avoid scarring

2. the dose of Accutane may be lowered or held for a few days.  I usually start my patients on a small dose, like 20 mg per day, and go up every month.  This tends to eliminate most flares.

3. antibiotics may be added to help manage a flare.

All these need to be decided on after your doctor examines you and determines whether this needs treatment or it shall pass on its own.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...